Alert archive / Wyoming / Tornado Warnings in 1999
Tornado Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Sep 3, 1999, 4:55 PM MDT for Converse County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 1999, 4:55 PM MDT (22:55 UTC)
- Expired
- Sep 3, 1999, 5:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 210 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 032256 RRA TORCYS WYC009-032330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 455 PM MDT FRI SEP 3 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... WESTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING * UNTIL 530 PM MDT * AT 451 PM MDT... AREA LAW ENFORCEMENT INDICATED A TORNADO NEAR ROLLING HILLS... MOVING EAST AT UNKNOWN SPEED. * THE TORNADO IS EXPECTED TO BE NEAR... GLENR8OCK BY 505 PM MDT A TORNADO IS ON THE GROUND! GO TO THE BASEMENT! IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! COX &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Sep 3, 2:30 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 3, 2:30 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT FRI SEP 3 1999 UPPER LOW MOVING INTO SOUTHWEST ID AT THE MOMENT IN LINE WITH SIMILAR MODELS. ASSOCIATED CONVECTION OVER WESTERN WY LATE THIS MORNING WAS MORE IN LINE WITH THE ETA VORTICITY PROG. UPPER LOW FORECASTED TO LIFT EAST NORTHEAST ACROSS EASTERN ID/WRN MT THIS EVENING...CONTINUING EAST ACROSS WY AND MT LATER TONIGHT INTO SAT MORNING THEN INTO THE DAKOTAS BY SAT EVENING. BEST DYNAMICS FAVOR WEST WY THIS PM. HOWEVER RIGHT ENTRANCE OF JET SEGMENT PASSES OVER SE END WY THIS EVENING TO HELP UPWARD VERTICAL VELOCITIES A TAD. ALSO WILL BE A FAVORABLE WIND PROFILE FOR A FEW POSSIBLE SUPER CELLS OVER THE EAST END OF THE CWA. CAPES TO VARY BETWEEN 400 TO 1600 J/KG WITH LIS FROM -2 TO -6 OVER THE CWA THIS AFTN/EVE...WITH HIGHEST VALUES ACROSS EXTREME SE END OF THE CWA. BEST COLD AIR ADVECTION TO SPREAD OVER THE AREA TONIGHT WHICH WILL HELP TO MAINTAIN AN UNSTABLE ATMOSPHERE THROUGH THE NIGHT. WILL CONTINUE HIGH POPS IN THE LIKELY CATEGORY FOR MUCH OF THE CWA TONIGHT WITH A FEW STRONG STORMS POSSIBLE OVER THE SE END OF THE CWA LATE THIS AFTERNOON AND EVENING TIL AROUND SUNSET. UPPER TROF TO CONTINUE DOMINATING OUR WEATHER THROUGH SATURDAY WITH BEST DYNAMICS AND POPS SHIFTING TO THE NE CLOSER TO TO THE UPPER LOW CIRCULATION. STILL ENOUGH OF A VORTICITY LOBE FORECASTED TO IMPACT THE CHEYENNE CWA TO SUPPORT SCATTERED POPS SAT. WILL ALSO HAVE A SURFACE HIGH PRESSURE MOVING SOUTH THROUGH MONTANA INTO NORTHEAST WY DURING THE DAY TO PROVIDE A NORTH TO NORTHEAST UPSLOPE FLOW INTO EASTERN WY WHICH WILL HELP KEEP TEMPS COOL AND JUICE UP THE LOW LEVELS . UPSLOPE FLOW TO BECOME MORE EAST TO SOUTHEAST SATURDAY NIGHT. WITH DECENT LOW LEVEL MOISTURE AVAILABLE AND UPSLOPE WINDS...SHOULD SEE DEVELOPMENT OF LOW CLOUDS AND FOG OVER THE CWA EAST OF THE LARAMIE RANGE SAT NIGHT. UPPER TROF MOVES EAST ACROSS THE DAKOTAS SUN WITH HEIGHTS REBOUNDING IN WY RETURNING A DRIER NORTHWEST FLOW ALOFT. THE SURFACE HIGH SLIPS EAST OF WY AND THE NEBRASKA PANHANDLE SUNDAY TO RETURN A NORTHWEST DOWNSLOPE FLOW TO THE CWA SUNDAY FOR A DRIER BUT COOL AIRMASS OVER THE CWA. HAVE LEANED TO COOLER FAN TEMPERATURE GUIDANCE. .CYS... WY...NONE. NE...NONE. PAL
In the hours before
Local storm report, Sep 3, 1:54 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
154 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 15 NE CHUGWATER WY 1.50 INCH HAIL
09/01/99 PLATTE DAMAGED ROOF BROKE WINDOW
KILLED BIRDS
0325 PM 5 NE HAWK SPRINGS WY 61 MPH WIND GUST
09/01/99 GOSHEN
GRIFFITHLocal storm report, Sep 3, 1:57 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 13 NW HARRISBURG NE TORNADO
09/02/99 BANNER ON GROUND 230 PM TO 232
PM NO DAMAGE
GRIFFITHLocal storm report, Sep 3, 2:32 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 13 NW HARRISBURG NE TORNADO
09/02/99 BANNER ON GROUND 430 PM TO 432 PM
NO DAMAGE
GRIFFITH/STARKLocal storm report, Sep 3, 2:32 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 13 NW HARRISBURG NE TORNADO
09/02/99 BANNER ON GROUND 430 PM TO 432 PM
NO DAMAGE
GRIFFITH/STARKSpecial weather statement, Sep 3, 4:13 PM MDT, 42 minutes before
NEZ001>003-019>021-054-055-WYZ060-067>070-040400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 413 PM MDT FRI SEP 3 1999 ...TORNADO WATCH FOR PARTS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA PANHANDLE... A TORNADO WATCH HAS BEEN POSTED FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE UNTIL 10 PM MDT. IN WYOMING...THE WATCH INCLUDES SOUTHERN NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES. IN THE WESTERN PANHANDLE...THE WATCH INCLUDES...SIOUX...DAWES...BOX BUTTE...SCOTTS BLUFF...BANNER... MORRILL...KIMBALL AND CHEYENNE COUNTIES PLUS COUNTIES FARTHER TO THE EAST. A MOIST SOUTHWEST FLOW ALOFT WILL PERSIST OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING WITH AN EXTREMELY UNSTABLE AIRMASS. THE CONFIGURATION OF LOW LEVEL AND UPPER WINDS IN THE ATMOSPHERE WILL MAKE THE THREAT OF TORNADOES POSSIBLE WITH ANY SEVERE THUNDERSTORMS. COX WCJIN-WYSE-WYNE
Special weather statement, Sep 3, 4:13 PM MDT, 42 minutes before
NEZ001>003-019>021-054-055-WYZ060-067>070-040400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 413 PM MDT FRI SEP 3 1999 ...TORNADO WATCH FOR PARTS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA PANHANDLE... A TORNADO WATCH HAS BEEN POSTED FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE UNTIL 10 PM MDT. IN WYOMING...THE WATCH INCLUDES SOUTHERN NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES. IN THE WESTERN PANHANDLE...THE WATCH INCLUDES...SIOUX...DAWES...BOX BUTTE...SCOTTS BLUFF...BANNER... MORRILL...KIMBALL AND CHEYENNE COUNTIES PLUS COUNTIES FARTHER TO THE EAST. A MOIST SOUTHWEST FLOW ALOFT WILL PERSIST OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING WITH AN EXTREMELY UNSTABLE AIRMASS. THE CONFIGURATION OF LOW LEVEL AND UPPER WINDS IN THE ATMOSPHERE WILL MAKE THE THREAT OF TORNADOES POSSIBLE WITH ANY SEVERE THUNDERSTORMS. COX WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Sep 3, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 33 min |
| Sep 3, 5:29 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 61 min |
Nearby
Tornado Warnings in Wyoming, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.